Results 1 to 2 of 2

Thread: plaquenil and UTI's

  1. #1
    Join Date
    Jun 2007
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default plaquenil and UTI's

    I have been on plaquenil for four months and have been doing fairly well and without any significant side effects. I have had two serious urinary tract infections in the last two months. My last UTI was in grad school in 1994! Has anyone had this happen or heard of it as a side effect? I cannot find evidence for it in basic plaquenil literature. Thanks!

  2. #2
    Join Date
    Jan 2007
    Location
    Los Angeles
    Posts
    26
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default happened to me...

    For all intents and purposes plaquenil is and immunosuppresant so it can make you more succeptible to minor infections. I have been having the same problem...it seemed every time I got lazy about taking my plaquenil (missing a couple doses a week) and then I would start taking it regularly...I would get a UTI, even though my doc had me on antibiotics to prevent them.

    I must say though, I stopped taking the plaquenil a month ago after my last UTI but I got one just a few days ago. When you have something like Lupus your body can just be really succeptible to opportunistic infections.

    I def would not necessarily blame the plaquenil, though it my play a part, but take cranberry pills everyday and see if that helps! good luck

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •